Alert archive / Ohio / Flash Flood Warnings in 2020
Flash Flood Warning 34, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 7, 2020, 3:55 PM EDT for Morgan County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2020, 3:55 PM EDT (19:55 UTC)
- Expired
- Jul 7, 2020, 6:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Morgan County, OH
The radar
The Charleston,WV radar (KRLX), 140 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553
WGUS51 KRLX 071955
FFWRLX
OHC115-072200-
/O.NEW.KRLX.FF.W.0034.200707T1955Z-200707T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
355 PM EDT Tue Jul 7 2020
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Eastern Morgan County in southeastern Ohio...
* Until 600 PM EDT.
* At 355 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
McConnelsville, Chesterhill, Stockport, Bristol and Hackney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3945 8187 3951 8187 3976 8183 3975 8164
3967 8164 3967 8163 3959 8164 3959 8169
3958 8172 3955 8172 3953 8172 3953 8171
3948 8171 3949 8182 3945 8183
FLASH FLOOD...RADAR INDICATED
$$
HART2 follow-up statements
623
WGUS71 KRLX 072058
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
458 PM EDT Tue Jul 7 2020
OHC115-072200-
/O.CON.KRLX.FF.W.0034.000000T0000Z-200707T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan OH-
458 PM EDT Tue Jul 7 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING
FOR EASTERN MORGAN COUNTY...
At 458 PM EDT, Although the heavier rains have ended across most of
the warned area, water levels remain high in several locations.
Thus, the Flash Flood Warning remains in effect. Water levels should
begin to slowly subside over the next hour.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
McConnelsville, Chesterhill, Stockport, Bristol and Hackney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3945 8187 3951 8187 3976 8183 3975 8164
3967 8164 3967 8163 3959 8164 3959 8169
3958 8172 3955 8172 3953 8172 3953 8171
3948 8171 3949 8182 3945 8183
FLASH FLOOD...RADAR INDICATED
$$
HART823
WGUS71 KRLX 072156
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
556 PM EDT Tue Jul 7 2020
OHC115-072206-
/O.EXP.KRLX.FF.W.0034.000000T0000Z-200707T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan OH-
556 PM EDT Tue Jul 7 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING FOR
EASTERN MORGAN COUNTY...
Heavy rainfall has ended and the high water is gradually subsiding.
Thus, flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
LAT...LON 3945 8187 3951 8187 3976 8183 3975 8164
3967 8164 3967 8163 3959 8164 3959 8169
3958 8172 3955 8172 3953 8172 3953 8171
3948 8171 3949 8182 3945 8183
$$
HARTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:38 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 7, 2:38 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 238 PM EDT Tue Jul 7 2020 .SYNOPSIS... Heat persists with mainly diurnally driven convection. A cold front breaks the heat this weekend. && .NEAR TERM /THROUGH WEDNESDAY/... As of 225 PM Tuesday... The heat wave continues. An upper level short wave trough, or weakness, was helping to focus convection over the middle Ohio valley this afternoon. While that convection will not make it east of the Ohio River, instability building to 2-3 KJ/kg and light and variable flow through the column spell pulse pop-up slow movers with high rainfall rates given PW values of 1.7-1.8 in, a little less over central WV. Convection was also beginning to fire over the higher mountainous terrain on the elevated heat source effect there. River valley fog is most likely to form overnight tonight where rain occurs this afternoon or evening. Ridging may build a bit to the north Wednesday as a rex block develops, with upper level low pressure to the south. This may hold down convection a bit, and the forecast is for scattered convection over the higher terrain and isolated convection elsewhere. Central guidance reflects a persistence forecast for temperatures and dew points, which spells apparent temperatures in the mid and upper 90s this and Wednesday afternoon, with 100 not out of reach for hotter urban areas. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 239 PM Tuesday... The upper level pattern begins to transition into a rex block orientation Wednesday night into Thursday with a mid level ridge across the Northeast US and a coastal low moving northward along the Mid-Atlantic coastal areas. This pattern should support a continuation of the warm and humid conditions across our area with temperatures around ten degrees above normal. In addition, scattered convection will be possible across the area during peak heating in the afternoon and evening hours on Thursday given the warm and humid airmass in place. With little to no shear and a lack of upper support, any activity is expected to be pulse convection with a main threat for locally heavy downpours as PWATs are expected to exceed 1.75 inches. While convective coverage should be somewhat limited on Thursday due to lack of forcing, precipitation coverage is expected to increase on Friday as an upper level trough and associated frontal boundary approaches the region. Thus, will leave widespread high chance PoPs in the forecast for now, but wouldn't be surprised if likely PoPs gets introduced into subsequent forecasts. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 239 PM Tuesday... Showers and thunderstorms are expected to be ongoing across the area at the start of the long term period as the aforementioned frontal boundary pushes through. Precipitation coverage should decrease by Saturday night as the upper trough and frontal boundary push east of the area, but showers and storms still appear to be possible on Sunday as additional shortwave energy moves into the region. By early next week, conditions are expected to remain unsettled as models suggest that a closed upper low may develop near or over the region Monday into Tuesday. Otherwise, temperatures will be slightly cooler this weekend following the frontal passage, but still will remain just above normal through the end of the long term period. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... As of 225 PM Tuesday... Heat wave pattern continues, with diurnally driven convection again this afternoon. Convection was already firing in southeast Ohio, and should fire over the higher mountainous terrain as well. Valley fog tonight is most likely to form in areas that get rain this afternoon or evening. Any fog that does form is likely to burn off by or shortly after 12Z Wednesday, with diurnally driven convection once again Wednesday afternoon. Surface flow will remain light and variable. Light southerly flow aloft becomes light and variable as well this afternoon, and then light northeast on Wednesday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Amendments may be needed for direct thunderstorm impacts this afternoon or evening. Fog formation may vary overnight, especially where rain occurs. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... IFR possible with valley fog in the late night/early morning hours each day except at BKW, especially if rain falls at the terminal in daytime showers/storms. Brief IFR possible in thunderstorms during the afternoon and evening hours each day. IFR possible in showers and thunderstorms Saturday afternoon into Saturday night, and in fog or stratus overnight Saturday night into Sunday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/RG NEAR TERM...TRM SHORT TERM...RG LONG TERM...RG AVIATION...TRM
Hazardous weather outlook, Jul 7, 3:17 AM EDT, 12 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 317 AM EDT Tue Jul 7 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 080730- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor- 317 AM EDT Tue Jul 7 2020 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat indices may flirt with Heat Advisory levels nearly each afternoon during this week. Heat index values each afternoon should briefly peak in the upper 90s to perhaps around 100 degrees. A Heat Advisory may eventually be required for portions of the area if conditions become hotter than currently forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ003-004-WVZ033-034-039-040-515>526-080730- Dickenson-Buchanan-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 317 AM EDT Tue Jul 7 2020 This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 7, 3:20 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
320 PM EDT Tue Jul 7 2020
OHZ066-067-071945-
Morgan-Perry-
320 PM EDT Tue Jul 7 2020
...STRONG THUNDERSTORMS WILL AFFECT PERRY AND MORGAN COUNTIES...
At 319 PM EDT, strong thunderstorms were clustered across Perry and
Morgan Counties, and were nearly stationary.
Wind gusts up to 50 mph and half inch hail are possible with any of
the storms this afternoon.
Locations impacted include...
New Lexington, McConnelsville, Somerset, Shawnee, Chesterhill, Perry
State Forest, Thornport, Harbor Hills, Crooksville, Thornville,
Junction City, New Straitsville, Malta, Corning, Stockport, Bristol,
Glenford, Hemlock, Rendville and Burr Oak State Park.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3991 8217 3982 8217 3982 8208 3977 8207
3975 8164 3967 8164 3966 8159 3959 8159
3958 8172 3948 8171 3949 8182 3945 8183
3946 8205 3955 8205 3960 8238 3974 8236
3974 8241 3983 8240 3984 8247 3993 8246
TIME...MOT...LOC 1919Z 189DEG 8KT 3977 8231
HARTSpecial weather statement, Jul 7, 3:42 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Charleston WV
342 PM EDT Tue Jul 7 2020
OHZ067-072015-
Morgan-
342 PM EDT Tue Jul 7 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MORGAN COUNTY...
At 342 PM EDT, a strong thunderstorm was located near McConnelsville.
The storm is nearly stationary.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
Locations impacted include...
McConnelsville, Chesterhill, Malta, Stockport, Bristol and Hackney.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3975 8164 3967 8164 3966 8159 3959 8159
3959 8171 3955 8172 3953 8172 3953 8170
3948 8171 3948 8176 3949 8176 3949 8182
3945 8183 3946 8187 3976 8186
TIME...MOT...LOC 1942Z 235DEG 1KT 3960 8179
HARTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:20 PM EDT | Special Weather Statement | RLX | Morgan, Perry | 25 min |
| Jul 7, 3:42 PM EDT | Special Weather Statement | RLX | Morgan | 33 min |
| Jul 7, 5:11 PM EDT | Special Weather Statement | RLX | Meigs | 19 min |
| Jul 7, 5:30 PM EDT | Special Weather Statement | RLX | Meigs | 30 min |
| Jul 7, 5:54 PM EDT | Special Weather Statement | RLX | Jackson, Vinton | 36 min |
Nearby
Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.